Alert archive / Oklahoma / Heat Advisories in 2011

Heat Advisory 9, NWS Tulsa, OK

July 9, 201122 counties in Oklahoma

NWS Tulsa, OK issued this heat advisory at Jul 9, 2011, 3:36 AM CDT for 22 counties in Oklahoma. It took effect at Jul 9, 2011, 1:00 PM CDT. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Jul 9, 2011, 3:36 AM CDT (08:36 UTC)
In effect from
Jul 9, 2011, 1:00 PM CDT
Expired
Jul 9, 2011, 3:24 PM CDT
In force
2 hr
Issued by
NWS Tulsa, OK
All 22 counties

Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 40 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 8.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2011-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1316 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2011-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1316 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
2292 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

231 
WWUS74 KTSA 090836
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
336 AM CDT SAT JUL 9 2011

ARZ019-020-029-OKZ049-053>076-092100-
/O.NEW.KTSA.HT.Y.0009.110709T1800Z-110710T0100Z/
/O.NEW.KTSA.HT.Y.0010.110710T1800Z-110711T0100Z/
CRAWFORD-FRANKLIN-SEBASTIAN-PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-
NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-DELAWARE-CREEK-
OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-
PITTSBURG-HASKELL-LATIMER-LE FLORE-
336 AM CDT SAT JUL 9 2011

...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A HEAT ADVISORY...
WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS 
EVENING. A HEAT ADVISORY HAS ALSO BEEN ISSUED FROM 1 PM TO 8 PM CDT 
SUNDAY...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...CHEROKEE...ADAIR...CREEK...OKFUSKEE...OKMULGEE...
   PUSHMATAHA...TULSA...ROGERS...MAYES...DELAWARE...PITTSBURG...
   OTTAWA...WAGONER...CHOCTAW...WASHINGTON...OSAGE...CRAIG...
   NOWATA...PAWNEE...SEQUOYAH...MCINTOSH...MUSKOGEE...LE FLORE...
   LATIMER AND HASKELL. 

   IN ARKANSAS...CRAWFORD...SEBASTIAN AND FRANKLIN. 

HAZARDOUS WEATHER...
 * AFTERNOON TEMPERATURES WILL RISE TO NEAR 100 DEGREES TODAY AND
   100 TO 105 DEGREES ON SUNDAY. HEAT INDEX VALUES WILL RANGE FROM
   105 TO 109 DEGREES BOTH DAYS. 

IMPACTS...
 * THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL 
   COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES 
   ARE POSSIBLE.

DEFINITION...
 * A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS 
   EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN 
   POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR 
   EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT 
   STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN 
   POSSIBLE AND DRINK PLENTY OF WATER. 

 * TO REDUCE RISK DURING 
   OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION 
   RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR 
   CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE 
   MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN 
   EMERGENCY...CALL 911.

&&

$$
1 follow-up statement
603 
WWUS74 KTSA 092024
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
324 PM CDT SAT JUL 9 2011

ARZ019-020-029-OKZ049-053-056>058-062-063-068-069-072-074>076-101000-
/O.CAN.KTSA.HT.Y.0009.000000T0000Z-110710T0100Z/
/O.EXT.KTSA.HT.Y.0010.110709T2024Z-110711T0100Z/
CRAWFORD-FRANKLIN-SEBASTIAN-PUSHMATAHA-CHOCTAW-NOWATA-CRAIG-OTTAWA-
MAYES-DELAWARE-CHEROKEE-ADAIR-SEQUOYAH-HASKELL-LATIMER-LE FLORE-
324 PM CDT SAT JUL 9 2011

...HEAT ADVISORY NOW IN EFFECT UNTIL 8 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ADJUSTED THE TIMING OF 
THE HEAT ADVISORY AND IT IS NOW IN EFFECT UNTIL 8 PM CDT SUNDAY...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...CHEROKEE...ADAIR...PUSHMATAHA...MAYES...
   DELAWARE...OTTAWA...CHOCTAW...CRAIG...NOWATA...SEQUOYAH...LE 
   FLORE...LATIMER AND HASKELL. 

   IN ARKANSAS...CRAWFORD...SEBASTIAN AND FRANKLIN. 

HAZARDOUS WEATHER...
 * HEAT INDEX VALUES OF 105 TO 112 DEGREES HAVE BEEN 
   COMMON ACROSS THE ADVISORY AREA THIS AFTERNOON. 
   HEAT INDEX VALUES WILL BE IN THE 105 TO 110 DEGREE RANGE
   AGAIN ON SUNDAY.  

IMPACTS...
 * THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL 
   COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES 
   ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN 
   POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR 
   EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT 
   STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN 
   POSSIBLE AND DRINK PLENTY OF WATER. 

 * TO REDUCE RISK DURING 
   OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION 
   RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR 
   CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE 
   MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN 
   EMERGENCY...CALL 911.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$

OKZ054-055-059>061-064>067-070-071-073-101000-
/O.UPG.KTSA.HT.Y.0009.000000T0000Z-110710T0100Z/
/O.UPG.KTSA.HT.Y.0010.110710T1800Z-110711T0100Z/
/O.NEW.KTSA.EH.W.0003.110709T2024Z-110711T0100Z/
OSAGE-WASHINGTON OK-PAWNEE-TULSA-ROGERS-CREEK-OKFUSKEE-OKMULGEE-
WAGONER-MUSKOGEE-MCINTOSH-PITTSBURG-
324 PM CDT SAT JUL 9 2011

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED AN EXCESSIVE HEAT 
WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT SUNDAY...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...CREEK...OKFUSKEE...OKMULGEE...TULSA...ROGERS...
   PITTSBURG...WAGONER...WASHINGTON...OSAGE...PAWNEE...MCINTOSH AND 
   MUSKOGEE. 

 * THIS WARNING REPLACES THE ADVISORY THAT WAS IN EFFECT.

HAZARDOUS WEATHER...
 * HEAT INDEX VALUES OF 105 TO 115 HAVE BEEN COMMON ACROSS THE 
   WARNED AREA THIS AFTERNOON. TEMPERATURES WILL ONLY DROP 
   INTO THE MID AND UPPER 70S OVERNIGHT WITH HEAT INDEX VALUES
   IN THE 105 TO 110 DEGREE RANGE AGAIN ON SUNDAY.  

IMPACTS...
 * THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL 
   COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES 
   ARE POSSIBLE.

DEFINITION...
 * AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF HOT 
   TEMPERATURES WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN 
   POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR 
   EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT 
   STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN 
   POSSIBLE AND DRINK PLENTY OF WATER. 

 * TO REDUCE RISK DURING 
   OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION 
   RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR 
   CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE 
   MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN 
   EMERGENCY...CALL 911.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Jul 9, 3:32 AM CDT, 4 minutes earlier.

Area forecast discussion, Jul 9, 3:32 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
332 AM CDT SAT JUL 9 2011

.DISCUSSION...
MAIN FORECAST ISSUES CONCERN THE ONGOING HEAT AND HUMIDITY THROUGH
THE WEEKEND AND INTO NEXT WEEK.

WARM FRONT ANALZYED ALONG THE RED RIVER EARLY THIS MORNING WILL LIFT
N TODAY...AND WILL STALL TO OUR N BY THIS EVENING. MODELS CONSISTENT
IN DEVELOPING WEAK LOW PRESSURE ACROSS KS...WITH A PRONOUNCED
THERMAL RIDGE STRETCHING FROM THE TX PANHANDLE INTO ERN
KS...ESPECIALLY BY SUNDAY. GIVEN THE ONGOING DRY CONDITIONS AND
STRONG DAYTIME MIXING...TEMPERATURES SHOULD APPROACH 100F IN MOST
AREAS THIS AFTERNOON (EXCEPTION BEING NW AR). WARMER STILL FOR
SUNDAY...WITH AFTERNOON TEMPS PUSHING RECORD LEVELS AT A FEW SPOTS.
NAM/GFS DEWPOINTS LOOK A BIT HIGH THROUGH THE WEEKEND...BUT STILL
ENOUGH TO RESULT IN HEAT INDEX VALUES FROM AROUND 105-108F.
ACCORDINGLY...WILL ISSUE A HEAT ADVISORY FOR THIS AFTERNOON AND
AGAIN SUNDAY FOR ALL AREAS EXPECT FAR NW AR. WILL NEED TO CAREFULLY
MONITOR OVERNIGHT LOWS...AS AN EXCESSIVE HEAT WARNING MAY EVENTUALLY
BE WARRANTED IN THE URBAN AREAS.

HEAT HEADLINES WILL LIKELY NEED TO BE EXTENDED INTO EARLY NEXT
WEEK...BUT WILL DEFER THIS DECISION TO LATER SHIFTS.

UPPER RIDGE SHOULD SLIDE A BIT EAST EARLY NEXT WEEK...WITH A WEAK
TROPICAL WAVE LIFTING ALONG BACKSIDE OF UPPER HIGH BY
TUESDAY/WEDNESDAY. WILL CONTINUE WITH LOW END POPS FOR WEDNESDAY
THROUGH SATURDAY...PRIMARILY FOR DIURNAL CONVECTION. INCREASED CLOUD
COVER MAY KEEP TEMPS DOWN A LITTLE...BUT READINGS ARE STILL EXPECTED
TO BE A GOOD 5 DEGREES ABOVE AVERAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL  100  78 103  78 /  10  10  10  10
FSM  100  77 103  76 /   0  10  10  10
MLC  102  76 103  75 /  10  10  10  10
BVO  100  74 104  75 /   0  10  10  10
FYV   95  74  98  72 /   0  10  10  10
BYV   93  72  98  74 /   0  10  10  10
MKO  100  74 103  75 /  10  10  10  10
MIO   98  75 102  76 /   0  10  10  10
F10  102  75 104  75 /  10  10  10  10
HHW  102  77 102  76 /  10  10   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY FROM 1 PM SATURDAY TO 8 PM SATURDAY FOR OKZ049-
     OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
     OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
     OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

     HEAT ADVISORY FROM 1 PM SUNDAY TO 8 PM SUNDAY FOR OKZ049-OKZ053-
     OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
     OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
     OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...HEAT ADVISORY FROM 1 PM SATURDAY TO 8 PM SATURDAY FOR ARZ019-
     ARZ020-ARZ029.

     HEAT ADVISORY FROM 1 PM SUNDAY TO 8 PM SUNDAY FOR ARZ019-ARZ020-
     ARZ029.

&&

SHORT TERM...14
LONG TERM....18
Hazardous weather outlook, Jul 8, 4:51 PM CDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
451 PM CDT FRI JUL 8 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
451 PM CDT FRI JUL 8 2011

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

DANGEROUS HEAT.
        RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
        ONSET...ONGOING.

DISCUSSION...
A SURFACE COLD FRONT WAS LOCATED ACROSS FAR SOUTHEAST OKLAHOMA LATE
THIS AFTERNOON WITH SLIGHTLY COOLER AIR NOTED BEHIND THE BOUNDARY.
DANGEROUS HEAT INDEX VALUES AROUND 105 DEGREES WILL OCCUR SOUTH OF
THE BOUNDARY ACROSS FAR SOUTHEAST OKLAHOMA THROUGH EARLY EVENING. A
HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM FOR SOUTHEAST OKLAHOMA
AND WEST CENTRAL ARKANSAS. SEE /OKCNPWTSA /FOR DETAILS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...
SATURDAY THROUGH MONDAY...DANGEROUS HEAT POTENTIAL.
TUESDAY THROUGH THURSDAY...THUNDERSTORM AND DANGEROUS HEAT
POTENTIAL.

EXTENDED DISCUSSION...
HIGH PRESSURE ALOFT WILL EXPAND OVER THE REGION INTO NEXT WEEK...
LEADING TO AN EXPANSION OF DANGEROUS HEAT ACROSS THE ENTIRE AREA.
THIS WILL ALSO LIMIT THUNDERSTORM POTENTIAL OVER THE NEXT FEW DAYS.
A FRONTAL BOUNDARY MAY BRING LOWER CHANCES FOR THUNDERSTORMS BY THE
MIDDLE OF NEXT WEEK...BUT ONLY OFFER LIMITED RELIEF FROM THE HEAT.

FIRE DANGER WILL ALSO NEED TO BE MONITORED AS WIND SPEEDS ARE
EXPECTED TO INCREASE SOME THIS WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 3:36 AM CDTHeat AdvisoryTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more5 days
Jul 9, 3:24 PM CDTExcessive Heat WarningTSACreek, Haskell, Latimer, McIntosh, Muskogee, Okfuskee and 7 more4 days

Nearby

Heat Advisories in Oklahoma, 2011Heat Advisories in Arkansas, 2011Every heat advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.